Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 35, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jul 9, 2025, 10:53 AM MDT for 8 counties in Colorado. It took effect at Jul 10, 2025, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 10:53 AM MDT (16:53 UTC)
- In effect from
- Jul 10, 2025, 12:00 PM MDT
- Expired
- Jul 10, 2025, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 186 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:00 PM MDT | NON-TSTM WND GST 70 | 3 N Mosca, CO | Delayed report from public of a Likely microburst that occurred in Mosca, CO. Lots of minor damage at campground (tents destroyed). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
140 WWUS85 KPUB 091653 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1053 AM MDT Wed Jul 9 2025 COZ220-223-224-100900- /O.UPG.KPUB.FW.A.0028.250710T1800Z-250711T0300Z/ /O.NEW.KPUB.FW.W.0035.250710T1800Z-250711T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1053 AM MDT Wed Jul 9 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 223, AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 220, 223 and 224. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
878 WWUS85 KPUB 092002 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 202 PM MDT Wed Jul 9 2025 COZ220-223-224-101215- /O.CON.KPUB.FW.W.0035.250710T1800Z-250711T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 202 PM MDT Wed Jul 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 223, AND 224... * AFFECTED AREA...Fire Weather Zones 220, 223 and 224. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
630 WWUS85 KPUB 100920 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 320 AM MDT Thu Jul 10 2025 COZ220-223-224-110130- /O.CON.KPUB.FW.W.0035.250710T1800Z-250711T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 320 AM MDT Thu Jul 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 223, AND 224... * AFFECTED AREA...Fire Weather Zones 220, 223 and 224. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
990 WWUS85 KPUB 102008 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 208 PM MDT Thu Jul 10 2025 COZ220-223-224-110300- /O.CON.KPUB.FW.W.0035.000000T0000Z-250711T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 208 PM MDT Thu Jul 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 223, AND 224... * AFFECTED AREA...Fire Weather Zones 220, 223 and 224. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
395 WWUS85 KPUB 110308 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 908 PM MDT Thu Jul 10 2025 COZ220-223-224-110415- /O.EXP.KPUB.FW.W.0035.000000T0000Z-250711T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 908 PM MDT Thu Jul 10 2025 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 220, 223, AND 224... Temperatures have begun to decrease since sunset, which will help to bring relative humidity values up slightly in the next few hours. Winds have also decreased significantly, which is the main reason that the Red Flag Warning will be allowed to expire as scheduled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:33 AM MDT, 7 hours 20 minutes earlier. Its key messages:
- Hot and mainly dry for today.
- Increasing chances of showers and storms on Thursday, with critical fire weather conditions possible across portions of south central Colorado.
- Daily afternoon and evening showers and thunderstorms are expected for the later part of the week and through early next week.
Area forecast discussion, Jul 9, 3:33 AM MDT, 7 hours 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 333 AM MDT Wed Jul 9 2025 .KEY MESSAGES... - Hot and mainly dry for today. - Increasing chances of showers and storms on Thursday, with critical fire weather conditions possible across portions of south central Colorado. - Daily afternoon and evening showers and thunderstorms are expected for the later part of the week and through early next week. && .SHORT TERM /THROUGH THURSDAY/... Issued at 331 AM MDT Wed Jul 9 2025 Current water vapor and upper air analysis indicates modest northerly flow aloft across the region, with upper level high pressure centered across the Four Corners region. Water vapor imagery also is indicating dry air in place across the region under the ridge, as short wave energy is moving onshore across the West Coast at this time. GOES satellite imagery is indicating generally clear skies across the region as of 1 am, with temperatures in the 60s and 70s across the southeast plains, and mainly in the 50s and 60s across the higher terrain. For today, hot, dry and subsident air under the ridge will keep the area mainly dry, with the potential for a few cumulus buildups across the higher terrain through the afternoon, as will as a rogue pop up storm across the plains with convective temps being breached. Warm air aloft (18 to 20C at H7) will yield highs in the 90s to lower 100s across the plains, mainly in the 70s and 80s across the higher terrain and into the low 90s across the high mountain valleys. With the hot temperatures and little convective cloud cover through the afternoon, we have issued a Heat Advisory from 10am to 8pm for El Paso, Pueblo and eastern Fremont counties. Current records for July 9th are 92F at ALS (2021 and 2003), 98F at COS (2022) and 103F at PUB (2022 and 2021). For tonight and Thursday, models remain consistent with the upper ridge being shunted south and east as the West Coast short wave energy translates across the Intermountain West later tonight, and continues across the Northern Rockies through the day on Thursday. Increasing moisture and lift within the increasing westerly flow aloft will lead to increasing chances of showers across the higher terrain along and west of the Continental Divide later tonight. Breezy westerly flow will keep overnight temperatures on the mild side areawide, and will allow for temperatures to warm quickly once again Thursday morning, with highs only slightly cooler than today. However, the passing Northern Rockies system will send a cold front across eastern Colorado through the afternoon, with increasing moisture along and behind the front, leading to chances of showers and storms across the eastern mtns and plains Thursday afternoon and evening, with the potential for strong to severe storms once again. With the expected breezy westerly flow, we have left the current Fire Weather Watch in place for Fire Weather Zones 220, 223 and 224. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 331 AM MDT Wed Jul 9 2025 Thursday Night - Tuesday: For the long term period, active weather is expected each day for portions of south central and southeastern Colorado. Flow over the region will vary from westerly to northerly during this period in response to a ridge of high pressure across the southwestern US. While no major forcing is expected, this pattern will allow for persistent orographic forcing, along with brief periods of enhanced forcing along frontal surges. With some forcing in place, and moisture still present, daily isolated and scattered afternoon and evening showers and thunderstorms are anticipated. The greatest coverage of showers and storms is expected to remain along the higher terrain where forcing will be maximized. Along with that, a strong storm or two can't be ruled out, particularly across the plains, with frequent lightning, gusty outflow winds, small hail, and brief periods of heavy rain the most likely hazards from any stronger storms. Beyond all of that, winds are expected to remain breezy through early next week, with increased cloud cover each afternoon and evening. Looking at temperatures, the later part of the week and start of the weekend will be the coolest and around and slightly below seasonal values thanks to a couple of cold front passages. Then for the end of the weekend and early part of next week, temperatures are expected to rebound, with values warming to near and slightly above seasonal values. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 331 AM MDT Wed Jul 9 2025 Upper level ridging overhead across the Central Rockies will keep hot and dry conditions in place through today, with VFR conditions and generally light, diurnally driven wind regimes expected at COS, PUB and ALS over the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for COZ220-223-224. Heat Advisory from 10 AM this morning to 8 PM MDT this evening for COZ083>086. && SHORT TERM...MW LONG TERM...SIMCOE AVIATION...MW
Hazardous weather outlook, Jul 9, 4:20 AM MDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 420 AM MDT Wed Jul 9 2025 COZ058>089-093>099-101030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 420 AM MDT Wed Jul 9 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Hot, dry and subsident air underneath upper level high pressure across the Rockies will bring some of the warmest temperatures of the year across south central and southeast Colorado. High temperatures of 94 to 104 can be expected across the southeast Plains, with highs in the 70s and 80s across the higher terrain and into the lower 90s across the high mountain valleys. Those prone to heat illness should limit their time outdoors. Remember to drink plenty of fluids and check on relatives and neighbors to make sure they are safe from the heat of the day. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily afternoon and evening showers and thunderstorms are expected Thursday through Tuesday. Thursday has the highest chances of stronger storms, with strong outflow winds around 60 mph the primary hazard. Otherwise, the most likely hazards with any more organized storms will be gusty outflow winds, small hail, frequent lightning, and brief periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 23/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:24 AM MDT | Heat Advisory | PUB | Custer, El Paso, Fremont, Pueblo, Teller | 17 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.